Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Austin/San Antonio, TX

July 6, 2025Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2025, 4:01 PM CDT for Kerr County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 4:01 PM CDT (21:01 UTC)
Expired
Jul 6, 2025, 7:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Kerr County, TX

The radar

The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WGUS54 KEWX 062101
FFWEWX
TXC265-070030-
/O.NEW.KEWX.FF.W.0071.250706T2101Z-250707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
401 PM CDT Sun Jul 6 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Central Kerr County in south central Texas...

* Until 730 PM CDT.

* At 401 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts up to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Ingram, Hunt, Waltonia and Mountain Home.

North fork Guadalupe tributaries may see a quick rise that could 
result in a 2 to 3 foot rise in the river around Hunt. A flood 
warning for minor flooding around Hunt will be issued shortly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 2997 9946 3017 9947 3018 9941 3016 9930
      3013 9930 3013 9927 3008 9922 3004 9925

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:33 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 6, 2:33 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
233 PM CDT Sun Jul 6 2025

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 230 PM CDT Sun Jul 6 2025

A mid level MCV and unusually moist airmass, with PWs of 1.7 to
2.4 inches, remain in place over our area. We're seeing showers
and thunderstorms develop across the CWA and expect this to
continue until this evening. With the high PW and slow cell
motion, locally heavy rain will be possible. A Flood Watch
remains in effect for the Hill Country and I-35 Corridor.
Rainfall amounts of 2 to 4 inches are expected with isolated
amounts up to 10 inches possible. This rain will aggravate
ongoing flooding and likely create new flooding as soils are
saturated making runoff more rapid. The heaviest rain is
expected over the Hill Country to along the I-35 corridor. The
MCV will weaken some by Monday with only a slight decrease in
moisture/PWs. Showers and thunderstorms may be less focused and
have only slight chances on Monday. The clouds and rain areas
will keep daytime temperatures below to well below average.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 230 PM CDT Sun Jul 6 2025

The mid level feature will be replaced by an inverted trough
moving onto the Texas coast Tuesday keeping moisture levels
elevated. The blended guidance has caught on to the trends of
the last several model runs and indicates low chances of showers
and thunderstorms Tuesday afternoon and again Wednesday
afternoon. This will spread from the Coastal Plains to the Hill
Country. The blended model solution shows the subtropical ridge
building over the region over the latter part of the week
bringing dry and warmer weather.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
(18Z TAFS)
Issued at 230 PM CDT Sun Jul 6 2025

Opted to go with PROB30s to account for uncertainty with -TSRA
timing and coverage. Ultimately, any storm that forms would bring
extreme rainfall rates and a reduction in visibilities. Winds should
remain southeasterly at about 10 kts through the evening before
falling to less than 5 kts overnight. Have kept vicinity showers in
play as well through today and into the overnight hours. MVFR
ceilings return after 9-10Z Monday morning and stick around through
late morning Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  92  74  93 /  30  20   0  20
Austin Bergstrom Intl Airport  74  91  74  93 /  30  20   0  20
New Braunfels Muni Airport     74  92  73  93 /  30  20   0  20
Burnet Muni Airport            73  89  72  90 /  20  20   0  10
Del Rio Intl Airport           77  94  76  95 /  10  10   0   0
Georgetown Muni Airport        74  90  74  91 /  20  20   0  10
Hondo Muni Airport             74  90  73  91 /  20  10   0  10
San Marcos Muni Airport        74  92  73  93 /  30  20   0  20
La Grange - Fayette Regional   75  91  74  92 /  10  30   0  30
San Antonio Intl Airport       76  91  75  92 /  30  10   0  20
Stinson Muni Airport           76  93  74  94 /  30  10   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for Bandera-Bastrop-
Bexar-Blanco-Burnet-Caldwell-Comal-Gillespie-Guadalupe-Hays-
Kendall-Kerr-Lee-Llano-Medina-Travis-Williamson.
&&

Short-Term...05
Long-Term...05
Aviation...MMM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:36 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr
Jul 6, 2:29 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
Jul 6, 2:31 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 6, 3:03 PM CDTFlash Flood Warning Considerable damage threatEWXBurnet, Travis, Williamson3 hr
Jul 6, 3:17 PM CDTFlash Flood Warning Considerable damage threatEWXGillespie, Kerr3 hr
Jul 6, 4:04 PM CDTRiver Flood WarningEWXKerr6 hr
Jul 6, 4:40 PM CDTAreal Flood AdvisoryEWXBandera, Kerr, Real, Uvalde3 hr
Jul 6, 4:49 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar3 hr
Jul 6, 5:09 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Jul 6, 5:23 PM CDTAreal Flood AdvisoryEWXBexar, Blanco, Comal, Hays, Kendall3 hr
Jul 6, 6:12 PM CDTAreal Flood AdvisoryEWXBastrop, Travis, Williamson3 hr
Jul 6, 6:18 PM CDTAreal Flood AdvisoryEWXComal, Hays4 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.